Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 8, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 15, 2015, 1:34 PM MST for Cochise County, Arizona. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2015, 1:34 PM MST (20:34 UTC)
- Expired
- Jul 15, 2015, 3:30 PM MST
- In force
- 116 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 74 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 2324 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
605
WGUS55 KTWC 152034
FFWTWC
AZC003-152230-
/O.NEW.KTWC.FF.W.0008.150715T2034Z-150715T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
134 PM MST WED JUL 15 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL COCHISE COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 330 PM MST
* AT 133 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA NORTHWEST OF BISBEE. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BISBEE...JUNCTION OF HIGHWAYS 80 AND 90 AND NEAR NACO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3165 11005 3165 10979 3134 10984 3134 11016
$$2 follow-up statements
746 WGUS75 KTWC 152124 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 224 PM MST WED JUL 15 2015 AZC003-152230- /O.CON.KTWC.FF.W.0008.000000T0000Z-150715T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 224 PM MST WED JUL 15 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MST FOR SOUTH CENTRAL COCHISE COUNTY... AT 220 PM MST...DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS PARTS OF THE MULE MOUNTAINS AND OVER STATE HIGHWAY 92 EAST OF PALOMINAS. IN ADDITION...AN AUTOMATED RAIN GAUGE NEAR BISBEE REPORTED .55 OF AN INCH OF RAIN IN A 15-MINUTE PERIOD EARLIER FROM THESE THUNDERSTORMS. THE EXCESSIVE RUNOFF FROM THIS VERY HEAVY RAIN WILL CONTINUE TO CAUSE FLASH FLOODING IN THE AREA. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BISBEE...SIERRA VISTA SOUTHEAST...PALOMINAS...JUNCTION OF HIGHWAYS 80 AND 90 AND NACO. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3165 11005 3165 10979 3134 10984 3134 11016 $$ CARLAW
248 WGUS75 KTWC 152230 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 330 PM MST WED JUL 15 2015 AZC003-152240- /O.EXP.KTWC.FF.W.0008.000000T0000Z-150715T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 330 PM MST WED JUL 15 2015 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL COCHISE COUNTY HAS EXPIRED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3165 11005 3165 10979 3134 10984 3134 11016 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 9:47 AM MST, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 15, 9:47 AM MST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 947 AM MST WED JUL 15 2015 .SYNOPSIS...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS MOSTLY FROM TUCSON EAST AND SOUTH THROUGH THURSDAY. THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL EXPAND WEST OF TUCSON FRIDAY THROUGH SUNDAY DUE TO INCREASED MOISTURE FROM TROPICAL SYSTEM DOLORES. NEAR NORMAL DAYTIME TEMPERATURES WILL CONTINUE THROUGH THURSDAY FOLLOWED BY A COOLING TREND FRIDAY INTO THIS WEEKEND. WARMER DAYTIME TEMPERATURES WILL RETURN MONDAY INTO TUESDAY. && .DISCUSSION...AFTER A ROUND OF MORNING RUSH HOUR SHOWERS AND THUNDERSTORMS...THE ACTIVITY HAD PRETTY MUCH DISSIPATED. A FEW SPOTS IN TUCSON RECEIVED UP TO ONE-QUARTER OF AN INCH OF RAIN FROM BRIEF DOWNPOURS. RECENT SATELLITE IMAGERY SHOWED CLEARING SKIES FROM AROUND TUCSON WESTWARD. THIS AREA SHOULD EXPERIENCE ENOUGH DAYTIME HEATING TO SUPPORT THE DEVELOPMENT OF MORE SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE STEERING FLOW REMAINED FROM THE SOUTHWEST...SO ANY STORMS THAT DEVELOP WEST THROUGH SOUTHWEST OF TUCSON WOULD HAVE THE POTENTIAL TO PASS THROUGH THE METRO AREA LATE THIS AFTERNOON AND EVENING. OTHERWISE...STILL LOOKING AT ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING ACROSS MUCH OF SANTA CRUZ AND COCHISE COUNTIES INTO THE WHITE MOUNTAINS TODAY. CURRENT FORECAST STILL LOOKED ON TRACK...BUT MIGHT NEED TO ADJUST POP VALUES A BIT LATER THIS AFTERNOON. PLEASE REFER TO THE ADDITIONAL SECTIONS FOR MORE DETAILS. && .AVIATION...VALID THRU 16/18Z. EXPECT SCATTERED -TSRA/-SHRA FROM KTUS VICINITY EASTWARD AND SOUTHWARD TO THE NEW MEXICO/INTERNATIONAL BORDERS CONTINUING INTO THIS EVENING. ISOLD -TSRA/-SHRA WILL PREVAIL MAINLY EAST OF KTUS LATE TONIGHT INTO THURSDAY MORNING. THE STRONGER TSRA WILL PRODUCE WIND GUSTS AROUND 35-45 KTS ESPECIALLY THIS AFTERNOON AND EARLY THIS EVENING. OTHERWISE...CLOUD DECKS WILL MOSTLY BE ABOVE 10K FT AGL AND SURFACE WIND WILL BE LESS THAN 10 KTS INTO THURSDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS MAINLY FROM TUCSON EAST AND SOUTH THROUGH THURSDAY. BRIEF GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL OCCUR WITH THE STRONGER THUNDERSTORMS. THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL THEN EXPAND WESTWARD FRIDAY THROUGH SUNDAY TO INCLUDE FIRE ZONE 150. A RETURN OF SHOWERS AND THUNDERSTORMS MAINLY FROM TUCSON EAST AND SOUTH SHOULD OCCUR BY THE MIDDLE OF NEXT WEEK. OTHERWISE...GENERALLY LIGHT TERRAIN DRIVEN WINDS WILL PREVAIL WITH AFTERNOON GUSTS DUE TO DAYTIME HEATING. && .PREV DISCUSSION...STRONG HIGH PRESSURE ALOFT WAS CENTERED OVER EAST TEXAS AND A LOW AMPLITUDE TROUGH WAS OVER THE WESTERN CONUS EARLY THIS MORNING. MEANWHILE...HURRICANE DOLORES WITH MAXIMUM SUSTAINED WINDS OF 130 MPH WAS CENTERED NEAR 18N/110W...OR ABOUT 320 MILES SOUTH OF CABO SAN LUCAS MEXICO AS PER THE 3 AM MDT NATIONAL HURRICANE CENTER ADVISORY. MOISTURE PLUME AS PER WATER VAPOR IMAGERY WILL CONTINUE MAINLY ACROSS CENTRAL/ERN SECTIONS OF THIS FORECAST AREA INTO THURSDAY AS LITTLE CHANGE IN THE UPPER PATTERN WILL OCCUR. 15/00Z GFS/ECMWF CONTINUED TO DEPICT INCREASING PRECIP WATER VALUES TO OCCUR ESPECIALLY ACROSS WRN SECTIONS STARTING THUR NIGHT AND CONTINUING INTO THIS WEEKEND. THE GFS DEPICTED PWATS BY MIDDAY SAT TO BE NEAR 1.90 INCHES ACROSS WRN PIMA COUNTY TO AROUND ONE INCH ACROSS THE WHITE MOUNTAINS. THESE VALUES ARE DOWN NEARLY 0.20 INCH ACROSS WRN PIMA COUNTY VERSUS THE 14/00Z GFS. THUS...HAVE OPTED TO MAKE ONLY VERY MINOR ADJUSTMENTS TO THE INHERITED POPS FOR THIS FORECAST ISSUANCE. EXPECT SCATTERED TO PERHAPS NUMEROUS SHOWERS/TSTMS FRI-SAT. THE COVERAGE OF SHOWERS/ TSTMS SAT WILL LIKELY FAVOR WRN SECTIONS VERSUS ERN LOCALES. THE MAIN CONCERN WILL BE FOR MORE WIDESPREAD COVERAGE OF HEAVY RAINFALL VERSUS THE PAST SEVERAL DAYS. BETTER RAINFALL CHANCES SHOULD TRANSLATE NORTH OF THIS FORECAST AREA SUN. MOISTURE WILL REMAIN ADEQUATE FOR CHANCE-CATEGORY POPS AREA-WIDE SUN. THEREAFTER...THE GFS DEPICTED A SUBSTANTIAL DRYING TREND BY NEXT TUE...WITH PRECIP WATER VALUES PROGGED TO RANGE FROM 0.50 - 0.75 INCH. BELIEVE THIS DRYING TREND IS TOO AGGRESSIVE...ALTHOUGH A GRADUAL REDUCTION IN SHOWER/TSTM COVERAGE EARLY NEXT WEEK SHOULD OCCUR. THUS...HAVE CONTINUED WITH A RETURN OF ISOLATED TO SCATTERED SHOWERS/TSTMS MAINLY FROM TUCSON EWD/SWD BY TUE. HIGH TEMPS TODAY AND THURSDAY WILL GENERALLY BE WITHIN A COUPLE OF DEGS OF NORMAL FOR MUCH OF THE AREA. A COOLING TREND IS ON TAP FRI- SAT...AND DAYTIME TEMPS SUN ARE FORECAST TO BE ABOUT 5-8 DEGS F BELOW NORMAL. HIGH TEMPS ARE FORECAST TO RETURN CLOSE TO SEASONAL NORMALS NEXT TUE. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON DISCUSSION...FRANCIS AVIATION/FIRE WEATHER...CERNIGLIA
In the hours before
Special weather statement, Jul 15, 12:57 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1257 PM MST WED JUL 15 2015
AZZ503-507-513-152045-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
1257 PM MST WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE AND
SOUTHEASTERN SANTA CRUZ COUNTIES UNTIL 145 PM MST...
AT 1257 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER PARKER CANYON LAKE. THIS STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH AND HEAVY DOWNPOURS WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SIERRA VISTA...SIERRA VISTA SOUTHEAST...CANELO...PARKER CANYON
LAKE...RAMSEY CANYON PRESERVE AND CORONADO NATIONAL MEMORIAL.
LAT...LON 3134 11050 3151 11063 3165 11043 3134 11020
3133 11022
TIME...MOT...LOC 1957Z 140DEG 2KT 3146 11046The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:13 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 2 hr |
| Jul 15, 12:57 PM MST | Special Weather Statement | TWC | Santa Cruz | 48 min |
| Jul 15, 1:05 PM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 115 min |
| Jul 15, 4:32 PM MST | Special Weather Statement | TWC | Pima | 28 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.